Translator Disclaimer
June 2009 Asymptotics for spherical needlets
P. Baldi, G. Kerkyacharian, D. Marinucci, D. Picard
Ann. Statist. 37(3): 1150-1171 (June 2009). DOI: 10.1214/08-AOS601

Abstract

We investigate invariant random fields on the sphere using a new type of spherical wavelets, called needlets. These are compactly supported in frequency and enjoy excellent localization properties in real space, with quasi-exponentially decaying tails. We show that, for random fields on the sphere, the needlet coefficients are asymptotically uncorrelated for any fixed angular distance. This property is used to derive CLT and functional CLT convergence results for polynomial functionals of the needlet coefficients: here the asymptotic theory is considered in the high-frequency sense. Our proposals emerge from strong empirical motivations, especially in connection with the analysis of cosmological data sets.

Citation

Download Citation

P. Baldi. G. Kerkyacharian. D. Marinucci. D. Picard. "Asymptotics for spherical needlets." Ann. Statist. 37 (3) 1150 - 1171, June 2009. https://doi.org/10.1214/08-AOS601

Information

Published: June 2009
First available in Project Euclid: 10 April 2009

zbMATH: 1160.62087
MathSciNet: MR2509070
Digital Object Identifier: 10.1214/08-AOS601

Subjects:
Primary: 60F05, 60F17, 62M40
Secondary: 62G20

Rights: Copyright © 2009 Institute of Mathematical Statistics

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.37 • No. 3 • June 2009
Back to Top